Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 93, NWS Grand Rapids, MI

December 6, 2012

NWS Grand Rapids, MI issued this small craft advisory at Dec 6, 2012, 4:02 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2012, 4:02 PM EST (21:02 UTC)
Expired
Dec 7, 2012, 3:05 AM EST
In force
11 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WHUS73 KGRR 062102
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
402 PM EST THU DEC 6 2012

LMZ848-849-070515-
/O.CAN.KGRR.GL.W.0034.000000T0000Z-121207T0300Z/
/O.NEW.KGRR.SC.Y.0093.121206T2102Z-121207T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
402 PM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST...
  DIMINISHING TO NORTH 10 TO 15 KNOTS FOR FRIDAY. 

* WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE
  TONIGHT AND FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ844>846-062215-
/O.CAN.KGRR.SC.Y.0092.000000T0000Z-121207T0700Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
402 PM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

LMZ847-070515-
/O.EXT.KGRR.SC.Y.0092.000000T0000Z-121207T0900Z/
GRAND HAVEN TO WHITEHALL MI-
402 PM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING NORTHWEST...
  DIMINISHING TO NORTH 10 TO 15 KNOTS FOR FRIDAY. 

* WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE
  TONIGHT AND FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MEADE
2 follow-up statements
042 
WHUS73 KGRR 070331
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1031 PM EST THU DEC 6 2012

LMZ848-849-070900-
/O.CON.KGRR.SC.Y.0093.000000T0000Z-121207T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1031 PM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING NORTHWEST...
  DIMINISHING TO NORTH 10 TO 15 KNOTS FOR FRIDAY.

* WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE 
  TONIGHT AND FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ847-070900-
/O.CON.KGRR.SC.Y.0092.000000T0000Z-121207T0900Z/
GRAND HAVEN TO WHITEHALL MI-
1031 PM EST THU DEC 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING NORTHWEST...
  DIMINISHING TO NORTH 10 TO 15 KNOTS FOR FRIDAY.

* WAVES...3 TO 5 FEET TONIGHT SUBSIDING TO 1 TO 3 FEET LATE 
  TONIGHT AND FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NJJ
885 
WHUS73 KGRR 070805
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
305 AM EST FRI DEC 7 2012

LMZ848-849-070915-
/O.CAN.KGRR.SC.Y.0093.000000T0000Z-121207T0900Z/
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
305 AM EST FRI DEC 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW 20 KNOTS...AND WAVES HAVE SUBSIDED
BELOW 4 FEET. 

$$

LMZ847-070915-
/O.CAN.KGRR.SC.Y.0092.000000T0000Z-121207T0900Z/
GRAND HAVEN TO WHITEHALL MI-
305 AM EST FRI DEC 7 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE DIMINISHED BELOW 20 KNOTS...AND WAVES HAVE SUBSIDED
BELOW 4 FEET.

$$

NJJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 3:42 PM EST, 20 minutes earlier.

Area forecast discussion, Dec 6, 3:42 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
342 PM EST THU DEC 6 2012

.SYNOPSIS...
ISSUED AT 342 PM EST THU DEC 6 2012

A FRONTAL BOUNDARY MOVING SOUTHEAST FROM WISCONSIN WILL BRING A
CHANCE OF LIGHT RAIN TONIGHT. THE FRONT WILL STALL FROM SOUTHERN
LOWER MICHIGAN TO MISSOURI ON FRIDAY AND FRIDAY NIGHT AS A WEAK AREA
OF LOW PRESSURE MOVES ALONG IT. AS A RESULT THE CHANCE OF LIGHT RAIN
WILL PERSIST... AND THERE MAY BE SOME LIGHT SNOW ACCUMULATIONS LATE
FRIDAY NIGHT NORTH OF INTERSTATE 96 WHERE THE AIR WILL BE A BIT
COOLER. A MORE SIGNIFICANT SYSTEM WILL IMPACT THE REGION SUNDAY INTO
MONDAY... WITH RAIN OR A MIXTURE OF RAIN AND SNOW CHANGING TO SNOW
SHOWERS.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 342 PM EST THU DEC 6 2012

THE MAIN ISSUE IN THE SHORT TERM PERIOD IS POPS AND PCPN TYPES ALONG
THE STALLED BAROCLINIC ZONE. MOST OF THE ECHOES CURRENTLY ON RADAR
ARE ALOFT PER SFC OBS. RAIN WILL PROBABLY CONTINUE TO STRUGGLE TO
REACH THE GROUND UNTIL LATE TONIGHT WHEN BETTER SATURATION OF THE
COLUMN OCCURS. MODELS SUGGEST THE BEST CHANCE OF MEASURABLE LIGHT
RAIN WILL COME AFTER MIDNIGHT INTO FRIDAY MORNING... ALONG AND SOUTH
OF A LINE FROM MKG TO MOP. BASED ON THE TEMP PROFILES... THERE IS A
SIGHT CHANCE OF A LIGHT RAIN/SNOW MIXTURE ON THE NRN EDGE OF THIS
LIGHT PCPN AREA LATE TONIGHT AND EARLY FRIDAY...WHICH WOULD INCLUDE
BIG RAPIDS.

THE PERIOD OF HIGHEST POPS IN THE SHORT TERM LOOKS TO BE LATE FRIDAY
NIGHT INTO EARLY SATURDAY MORNING WHEN A WEAK WAVE SCOOTS ALONG THE
H8 THERMAL RIBBON. SOUNDINGS INDICATE IT WILL BE COLD ENOUGH FOR
SNOW NORTH OF I-96 AND QPF PROGS IMPLY THE POSSIBILITY OF AN INCH OR
TWO OF ACCUMULATION. SINCE CONFIDENCE IN THE TIMING/TRACK OF WAVES
ALONG THE BAROCLINIC ZONE IS NOT HIGH ATTM... DID NOT GO WITH LIKELY
POPS YET FOR FRIDAY NIGHT. HOWEVER IF FUTURE MODEL RUNS REMAIN
CONSISTENT... COULD SEE INCREASING POPS FOR AN ACCUMULATING WET SNOW
EVENT / 1-3 INCHES /... WHICH COULD CREATE SOME IMPACT IN THE NRN
CWFA FOR EARLY SATURDAY MORNING.

.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 342 PM EST THU DEC 6 2012

THE SUNDAY/MONDAY SYSTEM HAS EVOLVED INTO A SOMEWHAT DIFFERENT
LOOKING STORM WITH THE 12Z RUNS.  CYCLOGENESIS NOW OCCURS BOTH
WITHIN THE NORTHERN AND SOUTHERN STREAMS VERSUS JUST ONE DEEP
SOUTHERN STREAM LOW THAT WAS FEATURED IN PREVIOUS RUNS.  BECAUSE OF
THIS THE MODELS HAVE TRENDED A BIT WARMER AS THE NORTHERN STREAM
SURFACE LOW SHOULD DRAW UP MORE WARM AIR.  WILL STILL FEATURE A
RAIN/SNOW MIX ACROSS MUCH OF THE CWA FOR SUNDAY AS SOME SNOW SHOULD
OCCUR EARLY IN THE DAY...BEFORE SWITCHING TO RAIN.  THEN AS THE LOWS
PASS TO OUR EAST THE RAIN SHOULD CHANGE BACK TO SNOW LATE SUNDAY
NIGHT.  ON AND OFF LIGHT SNOW IS EXPECTED ON MONDAY WITH FALLING
TEMPS IN THE CAA.  GIVEN THIS SCENARIO WHICH BOTH THE EURO AND GFS
HAVE TRENDED TOWARD...ACCUMULATING SNOW LOOKS MOST LIKELY TOWARD
HIGHWAY 10...WITH LITTLE TO NO ACCUMS ALONG AND SOUTH OF I-96.

BEYOND THE STORM THE EXTENDED PERIOD QUIETS DOWN.  THERE COULD BE A
FEW LIGHT LAKE EFFECT SNOW SHOWERS AROUND MONDAY NIGHT THROUGH
TUESDAY NIGHT.  BUT THE AIR MASS APPEARS TO BE RATHER DRY...SO NOT
MUCH IS EXPECTED FROM THIS AT THIS TIME.  WEDNESDAY AND THURSDAY
APPEARS DRY WITH WARM ADVECTION ONGOING.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1215 PM EST THU DEC 6 2012

VFR CONDITIONS WILL CONTINUE INTO THE EVENING. A WEAK COLD FRONT
WILL SLIDE INTO THE PICTURE TONIGHT AND BRING A FEW LIGHT RAIN
SHOWERS BEGINNING AROUND 06Z FRI. THERE IS CONCERN THAT AS THE
WINDS DROP OFF BEHIND THE FRONT LOWER CEILINGS AND VSBYS WILL
GRADUALLY FILL IN TOWARD DAYBREAK FRI. HAVE GONE WITH MVFR
CONDITIONS...BUT HAVE NOT PUT IN ANY IFR AT THIS POINT...BUT IT
IS A POSSIBILITY. IF IT WERE TO FORM IT MAY BE DIFFICULT TO BOOT IT
OUT OF HERE AS THE WINDS/MIXING WILL REMAIN LIGHT.

&&

.MARINE...
ISSUED AT 342 PM EST THU DEC 6 2012

THE GALE WARNING NORTH OF WHITEHALL HAS NOT BEEN VERIFYING ACCORDING
TO THE WIND EQUIPMENT AT BIG SABLE POINT. WILL THEREFORE DOWNGRADE
THE GALE TO A SMALL CRAFT ADVISORY... AND WILL DROP THE SMALL CRAFT
ADVISORY IN THE SRN NSH ZONES.

&&

.HYDROLOGY...
ISSUED AT 342 PM EST THU DEC 6 2012

THERE ARE NO HYDRO CONCERNS AT THIS TIME DUE TO VERY LOW RIVER
LEVELS AND GENERALLY LIGHT QPF AMOUNTS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 AM EST FRIDAY FOR LMZ847>849.

&&

SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...JK
AVIATION...JK
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, Dec 6, 4:14 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
414 AM EST THU DEC 6 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-070915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
414 AM EST THU DEC 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM MAY PRODUCE SNOW SUNDAY NIGHT NORTH OF I-96. LIGHT
ACCUMULATIONS MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-070915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
414 AM EST THU DEC 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SOUTH GALES TO 35 KNOTS ARE EXPECTED NORTH OF WHITEHALL TODAY AND
SOUTH WINDS 15 TO 25 KNOTS SOUTH OF WHITEHALL. WAVES 4 TO 6 FEET
WILL BE HAZARDOUS TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.